Alert archive / California / Wind Advisories in 2012
Wind Advisory 37, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Dec 17, 2012, 2:11 PM PST. It took effect at Dec 18, 2012, 11:00 AM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2012, 2:11 PM PST (22:11 UTC)
- In effect from
- Dec 18, 2012, 11:00 AM PST
- Expired
- Dec 19, 2012, 12:00 AM PST
- In force
- 13 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
521 WWUS76 KHNX 172211 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 211 PM PST MON DEC 17 2012 CAZ095-098-099-180530- /O.NEW.KHNX.WI.Y.0037.121219T0000Z-121219T0800Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 211 PM PST MON DEC 17 2012 ...WIND ADVISORY IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT FOR THE KERN COUNTY MOUNTAIN AND DESERT AREAS. * WINDS: WEST TO NORTHWEST 25 TO 30 MPH WITH GUSTS TO 55 MPH...ESPECIALLY THROUGH AND BELOW WIND FAVORED PASSES. * TIMING: STRONGEST WINDS ARE EXPECTED DURING TUESDAY AFTERNOON AND EVENING...THEN DIMINISHING BY MIDNIGHT TUESDAY NIGHT. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI PASS ALONG HIGHWAY 58...AND THE GRAPEVINE ALONG INTERSTATE 5. * IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES. THERE MAY ALSO BE LOCAL AREAS OF BLOWING DUST IN THE DESERT. STRONG CROSSWINDS ARE ALSO POSSIBLE AT TIMES ON HIGHWAYS 14 AND 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BSO WEATHER.GOV/HANFORD
6 follow-up statements
557 WWUS76 KHNX 180511 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 911 PM PST MON DEC 17 2012 CAZ095-098-099-181315- /O.CON.KHNX.WI.Y.0037.121219T0000Z-121219T0800Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 911 PM PST MON DEC 17 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO NORTHWEST 25 TO 30 MPH WITH GUSTS TO 55 MPH... ESPECIALLY THROUGH AND BELOW WIND FAVORED PASSES. * TIMING: STRONGEST WINDS ARE EXPECTED DURING TUESDAY AFTERNOON AND EVENING...THEN DIMINISHING BY MIDNIGHT TUESDAY NIGHT. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...LAKE ISABELLA...TEHACHAPI PASS ALONG HIGHWAY 58...AND THE GRAPEVINE ALONG INTERSTATE 5. * IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES. THERE MAY ALSO BE LOCAL AREAS OF BLOWING DUST IN THE DESERT. STRONG CROSSWINDS ARE ALSO POSSIBLE AT TIMES ON HIGHWAYS 14 AND 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ANDERSEN WEATHER.GOV/HANFORD
313 WWUS76 KHNX 181100 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 300 AM PST TUE DEC 18 2012 CAZ089>092-181900- /O.NEW.KHNX.FR.Y.0006.121219T1000Z-121219T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 300 AM PST TUE DEC 18 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * TEMPERATURES: LOWS IN THE UPPER 20S TO LOWER 30S. * TIMING: TEMPERATURES FALLING BELOW 32 DEGREES IN THE COLDEST LOCATIONS DURING THE EARLY MORNING HOURS. DURATIONS BELOW 32 DEGREES OF 5 TO 7 HOURS. TEMPERATURES RISING ABOVE 32 DEGREES BY 9 AM PST. * LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD... LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO...LOS BANOS...COALINGA...MENDOTA. * IMPACTS: RESIDENTS SHOULD TAKE NECESSARY PRECAUTIONS TO PROTECT COLD SENSITIVE PLANTS AND ANIMALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ095-098-099-181900- /O.CON.KHNX.WI.Y.0037.121219T0000Z-121219T0800Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 300 AM PST TUE DEC 18 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO NORTHWEST 25 TO 30 MPH WITH GUSTS TO 55 MPH... ESPECIALLY THROUGH AND BELOW WIND FAVORED PASSES. * TIMING: STRONGEST WINDS ARE EXPECTED DURING TUESDAY AFTERNOON AND EVENING...THEN DIMINISHING BY MIDNIGHT TUESDAY NIGHT. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA...HIGHWAY 58 THROUGH AND BELOW TEHACHAPI PASS...AND INTERSTATE 5 OVER THE GRAPEVINE. * IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES. THERE MAY ALSO BE LOCAL AREAS OF BLOWING DUST IN THE DESERT. STRONG CROSSWINDS ARE ALSO POSSIBLE AT TIMES ON HIGHWAY 14 AND U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
732 WWUS76 KHNX 181851 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1051 AM PST TUE DEC 18 2012 CAZ095-098-099-190300- /O.EXT.KHNX.WI.Y.0037.121218T1900Z-121219T0800Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1051 AM PST TUE DEC 18 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO NORTHWEST 25 TO 30 MPH WITH GUSTS TO 55 MPH... ESPECIALLY THROUGH AND BELOW WIND FAVORED PASSES. * TIMING: STRONGEST WINDS ARE EXPECTED DURING TUESDAY AFTERNOON AND EVENING...THEN DIMINISHING BY MIDNIGHT TUESDAY NIGHT. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA...HIGHWAY 58 THROUGH AND BELOW TEHACHAPI PASS...AND INTERSTATE 5 OVER THE GRAPEVINE. * IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES. THERE MAY ALSO BE LOCAL AREAS OF BLOWING DUST IN THE DESERT. STRONG CROSSWINDS ARE ALSO POSSIBLE AT TIMES ON HIGHWAY14 AND U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ089>092-190300- /O.CON.KHNX.FR.Y.0006.121219T1000Z-121219T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 1051 AM PST TUE DEC 18 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * TEMPERATURES: LOWS IN THE UPPER 20S TO LOWER 30S. * TIMING: TEMPERATURES FALLING BELOW 32 DEGREES IN THE COLDEST LOCATIONS DURING THE EARLY MORNING HOURS. DURATIONS BELOW 32 DEGREES OF 5 TO 7 HOURS. TEMPERATURES RISING ABOVE 32 DEGREES BY 9 AM PST. * LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD... LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO...LOS BANOS...COALINGA...MENDOTA. * IMPACTS: RESIDENTS SHOULD TAKE NECESSARY PRECAUTIONS TO PROTECT COLD SENSITIVE PLANTS AND ANIMALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WEATHER.GOV/HANFORD
312 WWUS76 KHNX 190315 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 715 PM PST TUE DEC 18 2012 CAZ089>092-191115- /O.CON.KHNX.FR.Y.0006.121219T1000Z-121219T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 715 PM PST TUE DEC 18 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * TEMPERATURES: LOWS IN THE UPPER 20S TO LOWER 30S. * TIMING: TEMPERATURES FALLING BELOW 32 DEGREES IN THE COLDEST LOCATIONS DURING THE EARLY MORNING HOURS. DURATIONS BELOW 32 DEGREES OF 5 TO 7 HOURS. TEMPERATURES RISING ABOVE 32 DEGREES BY 9 AM PST. * LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD... LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO...LOS BANOS...COALINGA...MENDOTA. * IMPACTS: RESIDENTS SHOULD TAKE NECESSARY PRECAUTIONS TO PROTECT COLD SENSITIVE PLANTS AND ANIMALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ095-098-099-190800- /O.CON.KHNX.WI.Y.0037.000000T0000Z-121219T0800Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 715 PM PST TUE DEC 18 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO NORTHWEST 25 TO 30 MPH WITH GUSTS TO 55 MPH... ESPECIALLY THROUGH AND BELOW WIND FAVORED PASSES. * TIMING: WINDS GRADUALLY DECREASING DURING THE EVENING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA...HIGHWAY 58 THROUGH AND BELOW TEHACHAPI PASS...AND INTERSTATE 5 OVER THE GRAPEVINE. * IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES. THERE MAY ALSO BE LOCAL AREAS OF BLOWING DUST IN THE DESERT. STRONG CROSSWINDS ARE ALSO LIKELY AT TIMES ON HIGHWAY14 AND U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BINGHAM WEATHER.GOV/HANFORD
175 WWUS76 KHNX 190556 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 956 PM PST TUE DEC 18 2012 CAZ089>092-191400- /O.UPG.KHNX.FR.Y.0006.121219T1000Z-121219T1700Z/ /O.NEW.KHNX.FZ.W.0005.121219T0900Z-121219T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 956 PM PST TUE DEC 18 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. THE FROST ADVISORY IS NO LONGER IN EFFECT FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * AT 900 PM PST...EVENING TEMPERATURES WERE ALREADY IN THE UPPER 30S AT A NUMBER OF VALLEY LOCALES...EVEN WITH THE WIND STILL BRISK. AS THE WIND DIMINISHES OVERNIGHT TEMPERATURES COULD FALL BELOW 28 DEGREES IN COLDEST RURAL AREAS. * TEMPERATURES: RANGING FROM 26 TO 28 DEGREES IN COLDEST RURAL AREAS...AND 29 TO 31 DEGREES IN URBAN AREAS. * DURATIONS: TEMPERATURES FALLING BELOW 32 DEGREES IN THE COLDEST LOCATIONS AROUND MIDNIGHT...AND MID TO UPPER 20S BEFORE DAYBREAK. DURATIONS BELOW 32 DEGREES OF 4 TO 9 HOURS...AND DURATIONS AT OR BELOW 28 DEGREES OF 1-3 HOURS. * LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD... LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO...LOS BANOS...COALINGA...MENDOTA. * IMPACTS: RESIDENTS SHOULD TAKE NECESSARY PRECAUTIONS TO PROTECT FROST AND FREEZE SENSITIVE PLANTS AND ANIMALS. REMEMBER TO PROVIDE SHELTER FOR OUTDOOR PETS AS WELL...OR BRING THEM INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. TAKE PROTECTIVE MEASURES NOW. && $$ CAZ095-098-099-190800- /O.CON.KHNX.WI.Y.0037.000000T0000Z-121219T0800Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 956 PM PST TUE DEC 18 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO NORTHWEST 25 TO 30 MPH WITH GUSTS TO 55 MPH... ESPECIALLY THROUGH AND BELOW WIND FAVORED PASSES. * TIMING: WINDS GRADUALLY DECREASING DURING THE EVENING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA...HIGHWAY 58 THROUGH AND BELOW TEHACHAPI PASS...AND INTERSTATE 5 OVER THE GRAPEVINE. * IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES. THERE MAY ALSO BE LOCAL AREAS OF BLOWING DUST IN THE DESERT. STRONG CROSSWINDS ARE ALSO LIKELY AT TIMES ON HIGHWAY14 AND U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BINGHAM WEATHER.GOV/HANFORD
339 WWUS76 KHNX 190804 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1204 AM PST WED DEC 19 2012 CAZ095-098-099-190915- /O.EXP.KHNX.WI.Y.0037.000000T0000Z-121219T0800Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1204 AM PST WED DEC 19 2012 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. HOWEVER...GUSTS TO AROUND 30 MPH MAY CONTINUE OVERNIGHT BELOW FAVORED PASSES AND CANYONS. $$ CAZ089>092-191615- /O.CON.KHNX.FZ.W.0005.121219T0900Z-121219T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 1204 AM PST WED DEC 19 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * AT MIDNIGHT PST...TEMPERATURES WERE IN THE 30S. AS THE WIND DIMINISHES OVERNIGHT TEMPERATURES COULD FALL BELOW 28 DEGREES IN COLDEST RURAL AREAS. * TEMPERATURES: RANGING FROM 26 TO 28 DEGREES IN COLDEST RURAL AREAS...AND 29 TO 31 DEGREES IN URBAN AREAS. * DURATIONS: TEMPERATURES FALLING BELOW 32 DEGREES IN THE COLDEST LOCATIONS AROUND MIDNIGHT...AND MID TO UPPER 20S BEFORE DAYBREAK. DURATIONS BELOW 32 DEGREES OF 4 TO 9 HOURS...AND DURATIONS AT OR BELOW 28 DEGREES OF 1 TO 3 HOURS. * LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD... LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO...LOS BANOS...COALINGA...MENDOTA. * IMPACTS: RESIDENTS SHOULD TAKE NECESSARY PRECAUTIONS TO PROTECT FROST AND FREEZE SENSITIVE PLANTS AND ANIMALS. REMEMBER TO PROVIDE SHELTER FOR OUTDOOR PETS AS WELL...OR BRING THEM INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. TAKE PROTECTIVE MEASURES NOW. && $$ SANGER WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 17, 11:17 AM PST, 2 hours 54 minutes earlier.
Area forecast discussion, Dec 17, 11:17 AM PST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1117 AM PST MON DEC 17 2012
.UPDATE...
TEMPERATURE FORECAST WAS UPDATED FOR TODAY...AS SOME SOUTHERLY
FLOW AND SUNNIER SKIES THIS MORNING AHEAD OF AN ANEMIC FRONTAL
SYSTEM HAVE ALLOWED TEMPERATURES AT SEVERAL LOCATIONS TO ALREADDY
EXCEED THE MAX TEMP FORECAST FOR THIS AFTERNOON. THE WINTER
WEATHER ADVISORY FOR THE SOUTHERN SIERRA NORTH OF KINGS CANYON
REMAINS IN EFFECT AS ADDITIONAL SNOWFALL AT THE HIGHER ELEVATIONS
SHOULD MEET CRITERIA.
&&
.SYNOPSIS...
A FRONTAL SYSTEM WILL MOVE INTO THE FORECAST AREA TODAY INCREASING
THE CHANCES FOR PRECIPITATION TONIGHT INTO TUESDAY. THE SAN JOAQUIN
VALLEY WILL SEE LIGHT RAINFALL AMOUNTS WHILE THE HIGHER ELEVATIONS
WILL RECEIVE MODERATE TO HEAVY SNOWFALL. UNSEASONABLY COLD
TEMPERATURES ARE POSSIBLE WEDNESDAY AND THURSDAY.
&&
.AVIATION...
IN THE SAN JOAQUIN VALLEY...VFR WITH LOCAL MVFR IN HZ/BR THROUGH
20Z MONDAY. MVFR CONDITIONS BECOMING MORE WIDESPREAD IN LIGHT
RAIN WITH LOCAL IFR CONDITIONS AFTER 20Z MONDAY AND CONTINUING
THROUGH 18Z TUESDAY.
FOOTHILLS/MOUNTAINS...AREAS OF MOUNTAIN OBSCURATION IFR/LIFR
CONDITIONS ACROSS THE SIERRA NEVADA THROUGH 18Z TUESDAY IN RAIN/SNOW.
KERN COUNTY DESERTS...VFR THROUGH 06Z TUESDAY. THEN AREAS OF MVFR
CONDITIONS IN LIGHT RAIN 06Z-12Z TUESDAY.
&&
.PREV DISC... /ISSUED 310 AM PST MON DEC 17 2012/
DISCUSSION...
SATELLITE AND RADAR LOOPS AND SURFACE OBSERVATIONS SHOW PRECIPITATION
MOVING INTO THE SOUTHERN SIERRA NEVADA NEAR YOSEMITE NATIONAL PARK
THIS MORNING AS THE UPPER-LEVEL SHORT-WAVE MOVES THROUGH CALIFORNIA.
ALTHOUGH THIS SYSTEM IS NOT IMPRESSIVE ON SATELLITE LOOPS...A
DISTURBANCE NEAR 43N/147W IS FORECAST TO DROP INTO THE SHORT-WAVE
THIS AFTERNOON AND MAY PROVIDE ENOUGH DYNAMICS TO TRIGGER SHOWERS
ALONG THE COLD FRONT. THE MAIN TROUGH IS FORECAST TO MOVE INTO THE
STATE TUESDAY MORNING...AND THE PRECIPITATION WILL CONTINUE TONIGHT
INTO THE MORNING HOURS TUESDAY.
THIS IS A COLD SYSTEM...AND SNOW LEVELS WILL FALL TO AROUND 3500 FEET
IN THE SOUTHERN SIERRA NEVADA BY TUESDAY MORNING. THE FORECASTED QPF
FOR YOSEMITE VALLEY IS 0.79 INCH...AND MUCH OF THIS WILL FALL AS SNOW
IN THE HIGHER ELEVATIONS...WITH A FEW INCHES FALLING ON THE YOSEMITE
VALLEY FLOOR TONIGHT. THE WINTER WEATHER ADVISORY FOR THE SOUTHERN
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON LOOKS ON TRACK FOR TODAY
AND TONIGHT.
THE COLD AIRMASS ALSO WILL BRING THE THREAT OF FROST TO THE CENTRAL
AND SOUTHERN SAN JOAQUIN VALLEY WEDNESDAY AND THURSDAY MORNINGS AS A
SHORT-WAVE UPPER-LEVEL RIDGE MOVES IN THE STATE BETWEEN STORMS. LOW
TEMPERATURES IN THE COLDEST RURAL AREAS ARE FORECAST TO FALL INTO
THE 28-32-DEGREE RANGE. LOW TEMPERATURES THOSE MORNINGS WILL BE
HIGHLY DEPENDENT OF RESIDUAL CLOUD COVER AND WHETHER ANY FOG
DEVELOPS. THE COLDEST OUTLIER OF THE GFS ENSEMBLE FOR FRESNO HAS A
LOW OF 29 WEDNESDAY MORNING...AND 27 THURSDAY MORNING. THIS WOULD
SUGGEST LOWS IN THE OUTLYING AREAS COULD FALL INTO THE MID 20S. WILL
ADD A MENTION OF A POSSIBLE FREEZE TO THE SPECIAL WEATHER STATEMENT
ABOUT THIS WEEK/S UNSETTLED WEATHER.
THE NEXT STORM IS FORECAST TO REACH THE HANFORD WARNING/FORECAST
AREA THURSDAY NIGHT AND PERSIST INTO THE WEEKEND. THERE ARE SOME
MODEL DIFFERENCES WITH THIS STORM...WITH THE ECMWF DEEPER AND MORE
PROGRESSIVE WITH THE TROUGH THAN THE GFS. THESE DIFFERENCES CONTINUE
INTO THE FIRST PART OF NEXT WEEK...AS THE GFS STILL HAS A TROUGH
OVER CALIFORNIA NEXT MONDAY WHILE THE ECMWF HAS AN UPPER-LEVEL RIDGE
ALONG THE COAST.
&&
.AIR QUALITY ISSUES...
NONE.
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 12-17 70:1958 40:1963 52:1962 25:1967
KFAT 12-18 71:1979 41:1963 52:2010 26:1965
KFAT 12-19 74:1981 36:1908 53:2005 25:1965
KBFL 12-17 75:1977 41:1985 54:1977 23:1901
KBFL 12-18 75:1979 35:1908 53:1938 23:1908
KBFL 12-19 80:1981 39:1965 55:2010 23:1924
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY ABOVE 5000 FEET
FOR THE CAZ096.
&&
PUBLIC...JEB
AVN/FW...BEAN
PREV DISCUSSION...SANGER
SYNOPSIS...BSO
WEATHER.GOV/HANFORDHazardous weather outlook, Dec 17, 12:39 PM PST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1239 PM PST MON DEC 17 2012 CAZ089>095-097>099-181230- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1239 PM PST MON DEC 17 2012 ...UNSETTLED WEATHER... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CALIFORNIA INTERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT A SERIES OF PACIFIC STORMS WILL MOVE THROUGH THE REGION OVER THE NEXT SEVERAL DAYS. WE ARE EXPECTING MODERATE TO HEAVY SNOW THIS AFTERNOON INTO TUESDAY MORNING ACROSS THE SIERRA NORTH OF KINGS CANYON. MODERATE SNOW IS EXPECTED IN THE SIERRA FROM KINGS CANYON TO THE KERN COUNTY LINE...WITH ONLY LIGHT SNOW INTO THE TEHACHAPIS. RAINFALL IS EXPECTED OVER MOST OF THE CENTRAL CALIFORNIA INTERIOR IN THE LOWER ELEVATIONS TONIGHT INTO TUESDAY. FOR MORE INFORMATION...REFER TO THE SPECIAL WEATHER STATEMENT...OR /SFOSPSHNX/. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STORM SYSTEM WILL EXIT REGION TUESDAY. HOWEVER...ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA ON THURSDAY EVENING AND CONTINUE INTO FRIDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA AND BRING RAIN AND HIGH ELEVATION SNOW. UNSETTLED WEATHER WILL CONTINUE INTO THE WEEKEND THROUGHOUT THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ096-181230- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 1239 PM PST MON DEC 17 2012 ...WINTER WEATHER ADVISORY... ...UNSETTLED WEATHER LATE THIS WEEK AND THE WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FROM UNTIL 4 AM TUESDAY ABOVE 5000 FEET FOR THE SIERRA NEVADA FROM KINGS CANYON TO YOSEMITE NATIONAL PARK. SEE THE LATEST WINTER WEATHER STATEMENT...OR /SFOWSWHNX/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CURRENT SYSTEM IS EXPECTED TO EXIT THE REGION TUESDAY. HOWEVER...ANOTHER SYSTEM WILL BRING RAIN AND HIGHER ELEVATION SNOWFALL THURSDAY THROUGH SUNDAY. ADDITIONAL SYSTEMS ARE POSSIBLE INTO THE WEEKEND. FOR MORE INFORMATION...REFER TO THE SPECIAL WEATHER STATEMENT...OR /SFOSPSHNX/. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Dec 17, 1:06 PM PST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 106 PM PST MON DEC 17 2012 CAZ089>099-181200- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 106 PM PST MON DEC 17 2012 ...UNSETTLED WEATHER TO RETURN TO THE CENTRAL CALIFORNIA INTERIOR... THE CURRENT STORM SYSTEM WILL CONTINUE MOVING OVER CENTRAL CALIFORNIA THROUGH TUESDAY. WE ARE EXPECTING MODERATE TO HEAVY SNOW THROUGH TUESDAY MORNING ACROSS THE SOUTHERN SIERRA NEVADA NORTH OF KINGS CANYON. MODERATE SNOW IS EXPECTED IN THE SIERRA NEVADA FROM KINGS CANYON TO THE KERN COUNTY LINE...WITH ONLY LIGHT SNOW INTO THE TEHACHAPI MOUNTAINS. RAINFALL IS EXPECTED IN THE LOWER ELEVATIONS OVER MOST OF THE CENTRAL CALIFORNIA INTERIOR...WITH THE HEAVIEST RAIN TONIGHT...AND SHOWERS CONTINUING INTO TUESDAY. RELATIVELY COLD AIR WILL MOVE INTO THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY TUESDAY NIGHT BEHIND THE SYSTEM. LOWS IN THE URBAN AREAS WEDNESDAY MORNING ARE EXPECTED TO BE AROUND 32 DEGREES...AND THE COLDEST OUTLYING AREAS COULD SEE LOWS IN THE UPPER 20S. LOWS THURSDAY MORNING WILL BE SIMILAR OR ONLY A DEGREE OR TWO WARMER THAN WEDNESDAY MORNING. LOW TEMPERATURES WILL BE DEPENDENT ON RESIDUAL CLOUD COVER...WIND OR FOG DEVELOPMENT. IF YOU HAVE TEMPERATURE SENSITIVE CONCERNS...PLEASE MONITOR THE LATEST FORECASTS AND STATEMENTS ON THE MIDWEEK LOWS. ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA ON THURSDAY EVENING AND CONTINUE INTO FRIDAY. THIS SYSTEM IS EXPECTED TO MOVE THROUGH THE AREA AND BRING RAIN AND HIGH ELEVATION SNOW. UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH PERIODS OF RAIN AND MOUNTAIN SNOW. && LISTEN TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR UPDATES ON THIS SITUATION. PLEASE ALSO VISIT US ON OUR WEB PAGE AT WWW.WEATHER.GOV/HANFORD. YOU CAN ALSO LIKE US ON FACEBOOK AT U.S. NATIONAL WEATHER SERVICE HANFORD OR SEND US A REPORT OR A QUESTION ON TWITTER AT @NWSHANFORD. BSO WEATHER.GOV/HANFORD
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.